Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 97, NWS Albany, NY

August 17, 2012Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Aug 17, 2012, 6:28 PM EDT for Berkshire County, Massachusetts. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 6:28 PM EDT (22:28 UTC)
Expired
Aug 17, 2012, 7:15 PM EDT
In force
47 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Berkshire County, MA

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS51 KALY 172228
SVRALY
MAC003-172315-
/O.NEW.KALY.SV.W.0097.120817T2228Z-120817T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 715 PM EDT

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAVOY...OR 7 MILES SOUTH OF NORTH ADAMS...AND MOVING EAST AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   DRURY AND HOOSAC TUNNEL BY 635 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4255 7297 4250 7297 4249 7299 4247 7318
      4265 7327 4271 7295 4270 7294 4267 7298
      4267 7295 4265 7294
TIME...MOT...LOC 2228Z 260DEG 38KT 4259 7305

$$

JPV
1 follow-up statement
349 
WWUS51 KALY 172312
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI AUG 17 2012

MAC003-172322-
/O.EXP.KALY.SV.W.0097.000000T0000Z-120817T2315Z/
BERKSHIRE MA-
712 PM EDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE COUNTY
WILL EXPIRE AT 715 PM EDT...

THUNDERSTORMS IN THE AREA HAVE WEAKENED BELOW SEVERE LEVELS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4255 7297 4250 7297 4249 7299 4247 7318
      4265 7327 4271 7295 4270 7294 4267 7298
      4267 7295 4265 7294
TIME...MOT...LOC 2312Z 260DEG 38KT 4267 7243

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:47 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 17, 4:47 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT FRI AUG 17 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING ACCOMPANIED BY
SHOWERS AND A FEW THUNDERSTORMS. SHOWERS MAY LINGER INTO TONIGHT FOR
AREAS SOUTH AND EAST OF ALBANY AS A WAVE OF LOW PRESSURE FORMS ALONG
THE FRONT. SPRAWLING HIGH PRESSURE WILL THEN BUILD IN FOR THE
WEEKEND...BRINGING A COOLER AND DRIER AIR MASS TO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS SATURDAY EVENING/...
AS OF 415 PM...RADAR SHOWS A BKN LINE OF SHOWERS WITH ISOLATED TSTMS
EXTENDING FOM NORTHERN WASHINGTON COUNTY TO THE CENTRAL MOHAWK AND
SCHOHARIE VALLEYS. THIS LINE WILL SLOWLY SHIFT SOUTHEAST AS THE COLD
FRONT CROSSES THE REGION THIS EVENING. LATER TONIGHT...A WAVE OF LOW
PRESSURE IS FORECAST TO FORM ALONG THE FRONT AND LINGER SHOWERS INTO
SATURDAY MORNING OVER THE SOUTHEAST THIRD OF THE FORECAST. HAVE
FORECAST POPS AROUND 50 PERCENT AS THE FRONTAL BOUNDARY MOVES
THROUGH THIS EVENING...THEN LATER TONIGHT HAVE FORECAST POPS AS HIGH
AS LIKELY OVER THE EXTREME SOUTHEAST PART OF THE FORECAST AREA AS
THE SURFACE WAVE BRINGS MORE WIDESPREAD SHOWERS FOR A TIME TO THAT
REGION. FROM ALBANY NORTH AND WEST HAVE FORECAST DRY WEATHER FOR
SATURDAY...AND BY SATURDAY AFTERNOON ALL AREAS ARE FORECAST TO BE
DRY.

LOWS TONIGHT WILL RANGE FROM THE MID 40S OVER THE ADIRONDACK
ZONES...TO THE LOWER 60S OVER THE SOUTHEAST. HIGHS SATURDAY WILL BE
IN THE 70S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
A LARGE HIGH PRESSURE AREA WILL BUILD INTO THE REGION DURING THIS
PERIOD AND BRING DRY AND PLEASANT WEATHER. HAVE FORECAST MAINLY
CLEAR TO PARTLY CLOUDY CONDTIONS SAT NIGHT THROUGH SUN NIGHT WITH
PLEASANT TEMPS. LOWS SATURDAY NIGHT WILL BE MAINLY IN THE 40S TO
LOWER 50S WITH SOME UPPER 30S POSSIBLE OVER THE ADIRONDACK ZONES.
HIGHS SUNDAY IN THE 70S TO NEAR 80...AND LOWS SUNDAY NIGHT IN THE
MID 40S TO MID 50S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE PERIOD STARTS OUT ON MONDAY WITH SOME UNCERTAINTY...AS MODELS
ARE SHOWING POTENTIAL FOR A WEAK WAVE OF LOW PRESSURE TO MOVE ALONG
THE SOUTHERN NEW ENGLAND ALONG WITH A SHORT WAVE TROUGH ALOFT. THIS
COULD RESULT IN AT LEAST A CHANCE OF SHOWERS WITH PERHAPS ISOLATED
THUNDER DEVELOPING ACROSS THE AREA. FORCING IS NOT VERY STRONG...SO
CAN ONLY JUSTIFY GOING WITH LOW CHANCE POPS AT THIS TIME. THE
NAM/GFS DEPICT A MORE UNSETTLED SCENARIO...WHILE THE ECMWF IS MORE
OPTIMISTIC FOR A DRIER DAY.

BY TUESDAY MODELS ARE IN AGREEMENT WITH DEPICTING MAINLY A ZONAL
FLOW ALOFT WITH GENERAL WEAK/BROAD TROUGHING ACROSS THE GREAT LAKES
AND NORTHEAST. THIS PATTERN IS FORECAST TO PERSIST THROUGH THE REST
OF THE WORK WEEK. NO DISTINCT SYNOPTIC SCALE FEATURES APPEAR TO
IMPACT THE REGION...SO WILL MENTION DRY CONDITIONS AT THIS TIME.
CANNOT RULE OUT A DAY OR TWO WITH POSSIBLE ISOLATED SHOWERS IF A
WEAK SHORT WAVE OR TWO ENDS UP MOVING THROUGH THE ZONAL FLOW AND IS
NOT RESOLVED BY MODELS THIS FAR OUT. FOR THE MOST PART THOUGH...A
DRY FORECAST STILL SEEMS PRUDENT.

TEMPS LOOK TO BE VERY CLOSE TO NORMAL THROUGH THE PERIOD. OVERNIGHT
MINS COULD END UP BEING A FEW DEGREES BELOW NORMAL...ESPECIALLY IF
SKIES END UP BEING MOSTLY CLEAR AND THE AIR MASS HAS RELATIVELY LOW
HUMIDITY.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
RAIN ASSOCIATED WITH AN ADVANCING COLD FRONT IS A LITTLE DELAYED.
SHOWERS STILL QUITE WIDELY SCATTERED ACROSS CENTRAL AND WESTERN NY.
SOME NEW SHOWERS COULD DEVELOP IN THE NEXT FEW HOURS CLOSER TO THE
HUDSON VALLEY WHERE SOME SUNSHINE AND INSTABILITY COULD SUPPORT SOME
SHOWER DEVELOPMENT.  NOT TOO MUCH INSTABILITY IN THE REGION
THOUGH...AND CURRENT ACTIVITY QUITE SCATTERED AS IT BUILDS EAST
TOWARD THE TAF SITES.  HAVE INCLUDED VCSH IN ALL SITES AFTER
20Z-22Z. WHATEVER COVERAGE OF SHOWERS AND THUNDERSTORMS EVENTUALLY
FORMS ALONG THE FRONT...THE ACTIVITY SHOULD AFFECT KGFL AND KALB
LATWE THIS AFTERNOON...PERHAPS LINGERING INTO THIS EVENING.  THE
ACTIVITY SHOULD THEN BUILD SOUTH AND EAST...AFFECTING KPSF AND KPOU
THIS EVENING AND OVERNIGHT...WHICH IS WHY VCSH IS INCLUDED IN KPSF
AND KPOU TAFS THROUGH MUCH OF THE NIGHT. THERE IS A SUGGESTION BY
GUIDANCE THAT A WAVE OF LOW PRESSURE DEVELOPS ON THE FRONT AS IT
TRACKS THROUGH SOUTHERN AND EASTERN AREAS LATE TONIGHT AND TOMORROW
MORNING...RESULTING IN HIGHER CHANCES FOR RAIN AND RAIN LINGERING
LONGER INTO/THROUGH THE NIGHT.  ONCE RAIN ENDS...MVFR CEILINGS AND
VISIBILITIES SHOULD OCCUR UNTIL DAYTIME MIXING BEGINS AROUND 12Z-13Z
AT KALB AND KGFL.  BUT MVFR CONDITIONS COULD LINGER THROUGH MUCH OF
THE MORNING AT KPSF AND KPOU DUE TO THE LINGERING MOISTURE
ASSOCIATED WITH THE WAVE OF LOW PRESSURE.

WINDS SHOULD BE LIGHT SOUTH TO SOUTHWEST AT LESS THAN 10 KT THIS
AFTERNOON...ALTHOUGH SOME BRIEF GUSTS JUST OVER 10 KT ARE POSSIBLE
AT KALB AND KPSF.  LIGHT WEST TO NORTHWEST WINDS BELOW 6 KT SHOULD
PREVAIL TONIGHT AT ALL SITES.  THEN...WINDS SHOULD BE NORTHWEST TO
NORTH AT 10 KT OR LESS TOMORROW MORNING.

OUTLOOK...
SAT-SUN...VFR...NO SIG WX. SLIGHT CHC -SHRA AT KPOU SAT MRNG.
MON-TUE...VFR. SLIGHT CHC -SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING ACCOMPANIED BY
SHOWERS AND A FEW THUNDERSTORMS. SHOWERS MAY LINGER INTO TONIGHT FOR
AREAS SOUTH AND EAST OF ALBANY AS A WAVE OF LOW PRESSURE FORMS ALONG
THE FRONT. SPRAWLING HIGH PRESSURE WILL THEN BUILD IN FOR THE
WEEKEND...BRINGING A COOLER AND DRIER AIR MASS TO THE REGION.

RH VALUES WILL INCREASE TO BETWEEN 90-100 PERCENT TONIGHT...THEN
FALL TO BETWEEN 40 AND 50 PERCENT SATURDAY AFTERNOON.

SOUTH TO SOUTHWEST WINDS WILL BE SHIFTING TO WEST TO NORTHWEST THIS
EVENING AT 5 TO 15 MPH WITH GUSTS TO 20 MPH...THEN DIMINISH TO 5-10
MPH LATER TONIGHT INTO SATURDAY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED FOR THE NEXT FIVE DAYS.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR IN MOST
AREAS THROUGH THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION.
BASIN AVERAGE RAINFALL AMOUNTS OF ONE THIRD OF AN INCH OR LESS ARE
LIKELY. ANY THUNDERSTORM COULD PRODUCE LOCALLY HEAVY RAINFALL AND
PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS.
HOWEVER...NO IMPACT IS EXPECTED ON MAIN STEM RIVERS.

A WAVE OF LOW PRESSURE MIGHT ALLOW SHOWERS TO PERSIST SOUTH AND
EAST OF ALBANY INTO EARLY SATURDAY...BUT ADDITIONAL RAINFALL AMOUNTS
LOOK TO REMAIN UNDER HALF AN INCH.

OTHERWISE...MAINLY DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO
EARLY NEXT WEEK.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...JPV
AVIATION...NAS
FIRE WEATHER...GJM
HYDROLOGY...GJM
Hazardous weather outlook, Aug 17, 4:20 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT FRI AUG 17 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-181100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
420 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED NON SEVERE THUNDERSTORMS ARE THIS EVENING AS A COLD
FRONT MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 4:52 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT FRI AUG 17 2012

NYZ053-054-084-VTZ013-172130-
BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
452 PM EDT FRI AUG 17 2012

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
CAMBRIDGE...OR ABOUT OVER HOOSICK FALLS...AND MOVING EAST AT 30 MPH.

ONE QUARTER TO ONE HALF INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF
TIME WITH THIS STORM. PONDING OF WATER WILL LIKELY OCCUR ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.

THE THUNDERSTORM WILL BE NEAR...
SHAFTSBURY BY 505 PM EDT
ARLINGTON BY 515 PM EDT
7 MILES SOUTH OF MANCHESTER BY 525 PM EDT
7 MILES SOUTH OF MANCHESTER CENTER BY 530 PM EDT

LAT...LON 4321 7301 4291 7302 4284 7344 4300 7354
TIME...MOT...LOC 2051Z 248DEG 27KT 4297 7335

JPV
Special weather statement, Aug 17, 5:19 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT FRI AUG 17 2012

VTZ013-014-172215-
BENNINGTON VT-WESTERN WINDHAM VT-
519 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
DORSET TO SHAFTSBURY...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF
DANBY TO BENNINGTON...AND MOVING EAST AT 25 MPH.

ONE QUARTER TO ONE HALF INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF
TIME WITH THIS STORM. PONDING OF WATER WILL LIKELY OCCUR ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.

THUNDERSTORMS WILL BE NEAR...
MANCHESTER AND DORSET BY 525 PM EDT
MANCHESTER CENTER BY 530 PM EDT
STRATTON BY 545 PM EDT
WEST WARDSBORO BY 550 PM EDT
LONDONDERRY BY 600 PM EDT

LAT...LON 4286 7324 4332 7326 4332 7325 4331 7283
      4329 7281 4326 7281 4323 7271 4291 7266
TIME...MOT...LOC 2119Z 266DEG 23KT 4336 7317 4294 7311

JPV
Special weather statement, Aug 17, 6:07 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT FRI AUG 17 2012

MAZ001-NYZ054-172245-
NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-
607 PM EDT FRI AUG 17 2012

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HANCOCK...OR
ABOUT 9 MILES NORTHWEST OF PITTSFIELD...AND MOVING EAST AT 30 MPH.

ONE QUARTER TO ONE HALF INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF
TIME WITH THIS STORM. PONDING OF WATER WILL LIKELY OCCUR ON ROADS
AND OTHER POOR DRAINAGE LOCATIONS.

THE THUNDERSTORM WILL BE NEAR...
NEW ASHFORD BY 615 PM EDT
CHESHIRE AND 7 MILES SOUTH OF WILLIAMSTOWN BY 625 PM EDT
ADAMS BY 630 PM EDT
NORTH ADAMS AND SAVOY BY 635 PM EDT
FLORIDA BY 640 PM EDT

LAT...LON 4254 7297 4245 7337 4251 7335 4250 7343
      4261 7350 4273 7321 4272 7301 4271 7301
      4270 7298 4269 7296 4267 7298 4267 7295
      4265 7294
TIME...MOT...LOC 2207Z 251DEG 25KT 4257 7332

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:07 PM EDTSpecial Weather StatementALYBerkshire38 min
Aug 17, 6:51 PM EDTSpecial Weather StatementALYBerkshire39 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.